Missouri, 2015Flooding and Heavy Rain in Missouri, May 11, 2015
May 11, 2015 · NWS PAH · 3 events in 3 counties and zones
Several days of rain caused roads to become flooded and even impassable in a couple of cases. The final heavy rain event that produced locally 3 to 4 inches of rain was overnight on the 10th into the morning of the 11th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several days of rain caused roads to become flooded and even impassable in a couple of cases. The final heavy rain event that produced locally 3 to 4 inches of rain was overnight on the 10th into the morning of the 11th. A cold front began slowly approaching the region on the 7th. Numerous rounds of showers and thunderstorms broke out over the course of several days.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 10, 10:48 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, May 10, 10:48 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1148 PM CDT SUN MAY 10 2015
.MESOSCALE DISCUSSION...
ISSUED AT 516 PM CDT SUN MAY 10 2015
BAND OF CONVECTION INTO SEMO WITH ISOLATED ACTIVITY OVER SRN IL
INTO SW INDIANA. MEAGER VEERED WIND FIELDS COUPLED WITH BOTH A
LACK OF SIGNIFICANT MID LEVEL SUPPORT AND SFC/BLAYER FOCUS
PRECLUDING SEVERE STORMS FOR THE MOST PART...EVEN IN THE BEST
INSTABILITY AXIS WHICH HAS REMAINED FROM SW ILLINOIS INTO SE
MISSOURI. DO NOT SEE MUCH OF A REASON FOR THE TREND TO CHANGE
GIVEN WE ARE AT MAX INSTABILITY...WITH LITTLE SHIFT IN THE AXIS
EXPECTED. WATCHES WILL BE TERMINATED FROM WEST TO EAST AS NEEDED.
OTHER THAN A SMALL CHANCE OF A WARNING OR TWO FOR A MARGINAL
EVENT...SPECIAL WEATHER STATEMENTS WILL LIKELY SUFFICE FOR WHAT
SHOULD BE MAINLY BELOW SEVERE STORMS.
..CN..
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 312 PM CDT SUN MAY 10 2015
AN MCS ACROSS CENTRAL MO WAS MAKING ITS WAY EWD TOWARD SERN MO
THIS AFTERNOON...PROMPTING A TOR WATCH AHEAD OF IT FOR THE FAR WRN
COUNTIES. CURRENT LAPS DATA SHOWS SFC-BASED CAPE OF 2000+ J/KG
OVER SERN MO...AND SRLY MOIST FLOW WILL MAINTAIN A FAVORABLE
ENVIRONMENT FOR THIS...DESPITE SOME INCREASE IN CLOUD COVER. DEEP
LAYER SHEAR IN THE REGION SHOULD HELP SUSTAIN THE MCS AS IT
CONTINUES TO APPROACH SERN MO. WE WILL SEE IF THE STORMS MAINTAIN
OR INCREASE INTENSITY OVER THE NEXT FEW HOURS. BEST GUESS IS THAT
THE MCS WILL MAKE A GLANCING BLOW ON THE NWRN PARTS OF THE PAH
FORECAST AREA THROUGH EARLY EVENING...DIMINISHING IN INTENSITY AND
COVERAGE AFTER SUNSET.
THE FINAL PUSH OF SHOWER AND TSTM ACTIVITY SHOULD BEGIN IN THE
OVERNIGHT FROM THE WEST...AHEAD OF A SUBSTANTIAL LOW PRESSURE
SYSTEM OVER THE CENTRAL PLAINS. MEANWHILE...POPS REMAIN QUITE LOW
FOR THE ERN HALF OF THE REGION THROUGH SUNRISE MON. SHOWER AND
TSTM ACTIVITY WILL BE COMMON ON MON ACROSS THE REGION DUE TO THE
LOW LEVEL FORCING OF AN EWD-MOVING COLD FRONT. WIND FIELDS ALOFT
SUGGEST THE POSSIBILITY OF SEVERE POTENTIAL WITH SOME TSTMS...IF
THE ATMOSPHERE CAN DESTABILIZE ENOUGH IN THE WAKE OF MORNING
CONVECTION AND ASSOCIATED CLOUD DEBRIS. VIRTUALLY ALL PCPN SHOULD
BE OUT OF THE PAH FORECAST AREA BY SUNSET MON.
DEEP WRLY FLOW TO THE SOUTH OF THE CENTRAL PLAINS MID/UPPER LOW
WILL ENSURE DRY AND GRADUALLY COOLER CONDITIONS THROUGH TUE NIGHT.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 312 PM CDT SUN MAY 10 2015
SURFACE HIGH PRESSURE WILL BE PUSHING FARTHER NORTHEAST ON
WEDNESDAY, ALLOWING A SURFACE LOW TO MOVE INTO THE MISSISSIPPI
VALLEY ON FRIDAY. THE LATEST ECMWF IS FASTER AND FARTHER NORTH WITH
THE LOW, AND HAS BEEN LESS CONSISTENT THAN THE GFS OVER THE LAST FEW
RUNS. LEANING TOWARD THE GFS, KEPT DRY CONDITIONS FOR WEDNESDAY
NIGHT, THEN KEPT PRECIP CHANCES WEST OF THE MISSISSIPPI RIVER ON
THURSDAY. GFS SPREADS PRECIPITATION ACROSS THE PAH FORECAST AREA
THURSDAY NIGHT INTO FRIDAY WITH THE APPROACH AND PASSAGE OF AN UPPER
LEVEL WAVE OVER OUR AREA. WITH ECMWF SHOWING THESE FEATURES MUCH
FARTHER NORTH, IT PRODUCES MUCH LESS PRECIP ACROSS OUR REGION.
AGAIN, STUCK CLOSER TO THE MORE CONSISTENT GFS, AND WENT WITH GOOD
CHANCE TO LOW LIKELY POPS THURSDAY NIGHT AND FRIDAY, BUT STAYED
PRETTY CONSERVATIVE WITH QPF AMOUNTS DUE TO SOME LACK OF CONFIDENCE
BECAUSE OF THE ECMWF AND EVEN CANADIAN SOLUTIONS.
BY THE WEEKEND, GFS AND ECMWF COME INTO SOME BETTER ALIGNMENT,
SHOWING A SURFACE LOW OVER WESTERN NEBRASKA BY 12Z SUNDAY. THIS LOW
SHOULD LIFT A WARM FRONT ACROSS THE MIDDLE MISSISSIPPI AND LOWER
OHIO VALLEYS ON SATURDAY, AND HAVE A COLD FRONT APPROACHING THE PAH
FA ON SUNDAY. WENT WITH CHANCE POPS FRIDAY NIGHT AND SATURDAY, THEN
AGAIN SUNDAY DUE TO THE AFOREMENTIONED FEATURES. ONLY WENT WITH
SLIGHT CHANCE POPS SATURDAY NIGHT, WHICH CURRENTLY WILL BE THE BEST
TIMING FOR OUR AREA TO BE DRY SLOTTED.
TEMPERATURES WILL REMAIN NEAR SEASONAL WEDNESDAY AND THURSDAY. A
RETURN OF SOUTHERLY FLOW WILL LEAD TO A WARM-UP FRIDAY THROUGH
SUNDAY, DESPITE THE ADDITIONAL CLOUD COVER AND PRECIPITATION. WE
MAY SEE A RETURN TO TEMPERATURES IN THE LOWER TO MIDDLE 80S BY
SUNDAY.
&&
.AVIATION...
ISSUED AT 1148 PM CDT SUN MAY 10 2015
NEW AREA OF LIGHT SHOWERS OVER SEMO MOVING NE. WILL CARRY VCSH AND
MENTION -SHRA AT KPAH AND KCGI TO COVER THIS ACTIVITY. MAY STAY JUST
WEST OF KEVV/KOWB. LIGHT SE WINDS THE RULE. MAIN PUSH OF CONVECTIVE
ACTIVITY SHOULD BE FROM LATE MORNING THROUGH MID AFTERNOON FROM WEST
TO EAST ACROSS THE AREA MONDAY. SOUTH WINDS AHEAD OF THE ACTIVITY
SHOULD BECOME WEST/SOUTHWEST AS A FRONTAL BOUNDARY MOVES THROUGH.
MAY BE SOME MVFR CIGS AND VSBYS AT TIMES AS WELL.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, May 10, 9:18 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1018 PM CDT SUN MAY 10 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1018 PM CDT SUN MAY 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE TONIGHT.
ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT COMPLETELY. THE
ATMOSPHERE HAS BEEN WORKED OVER FROM EARLIER SHOWERS AND STORMS AND
THAT MAY INHIBIT THE DEVELOPMENT OF SEVERE STORMS LATE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WIDESPREAD THUNDERSTORMS ARE FORECAST MONDAY. A FEW SEVERE STORMS
WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
CONCERNS. HEAVY RAINFALL WILL BE A CONCERN MAINLY IN THE MORNING
OVER SOUTHEAST MISSOURI.
A CHANCE OF THUNDERSTORMS IS FORECAST ACROSS THE REGION THURSDAY
THROUGH SATURDAY. A FEW STRONG STORMS AND LOCALLY HEAVY RAIN
CANNOT BE RULED OUT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE FORECAST CLOSELY FOR LATE TONIGHT AND
MONDAY...AND BE PREPARED FOR ACTIVATION IF IT BECOMES NECESSARY.
Flood, Bollinger
- When
- May 11, 1:00 AM CST to 9:00 AM CST
- Where
- Bollinger County, 8 mi W of Marble Hill to 1.59 mi S of Lutesville Airpk Arp
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.300, -90.116
Eight to ten inches of water was over a road approximately eight miles west of Marble Hill. A foot of water was over Highway 51 about one-half mile north of Highway 72.
Flood, Perry
- When
- May 11, 3:00 AM CST to 9:00 AM CST
- Where
- Perry County, 1.61 mi SW of Perryville Muni Arpt to 5 mi N of Mc Bride
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.855, -89.893
A couple of main roads were impassable, including Highway M north of Lithium and U.S. Highway 61 two to three miles from Brewer.
Heavy Rain, Butler
- When
- May 11, 9:00 AM CST
- Where
- Butler County, 7 mi NW of Poplar Bluff
- Reported by
- Trained Spotter
- Coordinates
- 36.822, -90.490
A trained spotter measured a total rainfall of 3.50 inches over the past 24 hours.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Illinois, May 11 to 12, 20151 death · 1 event
- Rip Current in North Carolina, May 11, 20151 death · 1 event
- Flash Flooding and Hail in Texas, May 11 to 12, 2015$2.2 million · 1 in hail · 18 events
- Flash Flooding and Damaging Winds in Texas, May 11 to 12, 2015$725,000 · 70 kt wind · 22 events
- Damaging Winds in Ohio, May 11, 2015$553,000 · 50 kt wind · 12 events
- Hail and Damaging Winds in Ohio, May 11, 2015$103,000 · 58 kt wind · 36 events
- Damaging Winds in Ohio, May 11, 2015$276,000 · 55 kt wind · 9 events
- Damaging Winds in Pennsylvania, May 11, 2015$238,000 · 56 kt wind · 6 events
- Damaging Winds in Pennsylvania, May 11, 2015$76,000 · 50 kt wind · 22 events
- Flash Flood in New York, May 11, 2015$100,000 · 1 event
- Damaging Winds in Indiana, May 11, 2015$76,000 · 61 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 11 to 12, 201557 kt wind · 46 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570930, 570931, 570929.